Skip to main content

Subdifferentials and Stability Analysis of Feasible Set and Pareto Front Mappings in Linear Multiobjective Optimization


The paper concerns multiobjective linear optimization problems in \(\mathbb {R}^{n}\) that are parameterized with respect to the right-hand side perturbations of inequality constraints. Our focus is on measuring the variation of the feasible set and the Pareto front mappings around a nominal element while paying attention to some specific directions. This idea is formalized by means of the so-called epigraphical multifunction, which is defined by adding a fixed cone to the images of the original mapping. Through the epigraphical feasible and Pareto front mappings we describe the corresponding vector subdifferentials and employ them to verifying Lipschitzian stability of the perturbed mappings with computing the associated Lipschitz moduli. The particular case of ordinary linear programs is analyzed, where we show that the subdifferentials of both multifunctions are proportional subsets. We also provide a method for computing the optimal value of linear programs without knowing any optimal solution. Some illustrative examples are also given in the paper.

This is a preview of subscription content, access via your institution.


  1. Bao, T.Q., Mordukhovich, B.S.: Variational principles for set-valued mappings with applications to multiobjective optimization. Control Cybern. 36, 531–562 (2007)

    MathSciNet  MATH  Google Scholar 

  2. Bao, T.Q., Mordukhovich, B.S.: Relative Pareto minimizers for multiobjective problems: existence and optimality conditions. Math. Program. 122, 301–347 (2010)

    MathSciNet  Article  Google Scholar 

  3. Borwein, J.M., Zhu, Q.J.: Techniques of Variational Analysis. Springer, New York (2005)

    MATH  Google Scholar 

  4. Cánovas, M.J., Dontchev, A.L., López, M.A., Parra, J.: Metric regularity of semi-infinite constraint systems. Math. Program. 104, 329–346 (2005)

    MathSciNet  Article  Google Scholar 

  5. Cánovas, M.J., Gómez-Senent, F.J., Parra, J.: On the Lipschitz modulus of the argmin mapping in linear semi-infinite optimization. Set-Valued Anal. 16, 511–538 (2008)

    MathSciNet  Article  Google Scholar 

  6. Cánovas, M.J., Klatte, D., López, M.A., Parra, J.: Metric regularity in convex semi-infinite optimization under canonical perturbations. SIAM J. Optim. 18, 717–732 (2007)

    MathSciNet  Article  Google Scholar 

  7. Cánovas, M.J., López, M.A., Mordukhovich, B.S., Parra, J.: Variational analysis in semi-infinite and infinite programming, I: Stability of linear inequality systems of feasible solutions. SIAM J. Optim. 20, 1504–1526 (2009)

    MathSciNet  Article  Google Scholar 

  8. Cánovas, M.J., López, M.A., Mordukhovich, B.S., Parra, J.: Quantitative stability of linear infinite inequality systems under block perturbations with applications to convex systems. TOP 20, 310–327 (2012)

    MathSciNet  Article  Google Scholar 

  9. Dontchev, A.L., Rockafellar, R.T.: Implicit Functions and Solution Mappings: a View from Variational Analysis, 2nd edn. Springer, New York (2014)

    MATH  Google Scholar 

  10. Gisbert, M.J., Cánovas, M. J., Parra, J., Toledo, Fco.J.: Lipschitz modulus of the optimal value in linear programming. J. Optim. Theory Appl. 182, 133–152 (2019)

    MathSciNet  Article  Google Scholar 

  11. Goberna, M.A., López, M. A.: Linear Semi-Infinite Optimization. John Wiley & Sons, Chichester (1998)

    MATH  Google Scholar 

  12. Huy, N.Q., Mordukhovich, B.S., Yao, J.C.: Coderivatives of frontier and solution maps in parametric multiobjective optimization. Taiwan. J. Math. 12, 2083–2111 (2008)

    MathSciNet  Article  Google Scholar 

  13. Ioffe, A.D.: Variational Analysis of Regular Mappings: Theory and Applications. Springer, Cham (2017)

    Book  Google Scholar 

  14. Klatte, D., Kummer, B.: Nonsmooth Equations in Optimization: Regularity, Calculus, Methods and Applications. Kluwer Academic Publishers, Dordrecht (2002)

    MATH  Google Scholar 

  15. Mordukhovich, B.S.: Complete characterizations of openness, metric regularity, and Lipschitzian properties of multifunctions. Trans. Am. Math. Soc. 340, 1–35 (1993)

    MathSciNet  Article  Google Scholar 

  16. Mordukhovich, B.S.: Variational Analysis and Generalized Differentiation I: Basic Theory, II: Applications. Springer, Berlin (2006)

    Google Scholar 

  17. Mordukhovich, B.S.: Variational Analysis and Applications. Springer, Cham (2018)

    Book  Google Scholar 

  18. Robinson, S.M.: Some continuity properties of polyhedral multifunctions. In: König, H., Korte, B., Ritter, K (eds.) Mathematical Programming at Oberwolfach. Mathematical Programming Studies, vol. 14, pp 206–214. Springer, Berlin (1981)

  19. Rockafellar, R.T., Wets, R.J.-B.: Variational Analysis. Springer, Berlin (1998)

    Book  Google Scholar 

Download references


This research has been partially supported by grants MTM2014-59179-C2-(1,2)-P and PGC2018-097960-B-C2(1,2) from MINECO/MICINN, Spain, and ERDF, “A way to make Europe”, European Union.

Research of the second author is also partially supported by the Australian Research Council (ARC) Discovery Grants Scheme (Project Grant # DP180100602).

Research of third author was partially supported by the USA National Science Foundation under grants DMS-1512846 and DMS-1808978, by the USA Air Force Office of Scientific Research grant #15RT04, and by Australian Research Council under grant DP-190100555.

Author information

Authors and Affiliations


Corresponding author

Correspondence to M. A. López.

Additional information

Dedicated by his coauthors to Prof. Marco A. López on his 70th birthday.

Publisher’s Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Cánovas, M.J., López, M.A., Mordukhovich, B.S. et al. Subdifferentials and Stability Analysis of Feasible Set and Pareto Front Mappings in Linear Multiobjective Optimization. Vietnam J. Math. 48, 315–334 (2020).

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI:


  • Epigraphical set-valued mappings
  • Feasible set mappings
  • Lipschitz moduli
  • Linear programming
  • Optimal value functions
  • Multiobjective optimization

Mathematics Subject Classification (2010)

  • 49J53
  • 90C31
  • 15A39
  • 90C05
  • 90C29